Posted by dove on March 30, 2000, at 9:14:05
In reply to Re: Serzone after Effexor, posted by Cindy W on March 29, 2000, at 21:46:26
The transition off Effexor will give you some of the symptoms you described, as will the initiation of Serzone. I know the Serzone has been very kind to my libido, which is a nice change after SSRI-induced numbness. However, the pay off might be some of those other "feeling" symptoms.
If you're only being treated for depression, there are some other choices med-wise, but you really should give Serzone a full round. For most people Serzone does work after that trickle down time, 4 to 8 weeks. I seem to be the opposite of most people's experiences, where the med works right away and then fizzles after that 6 week induction period.
As was stated in one of the previous posts, Wellbutrin (Bupropion) lacks negative impact on libido, as does Serzone, and CNS Stimulants (like Ritalin, Adderall, Dexedrine) all of this can be added to the main AD med, they call it augmenting. Also, for me, the old TCA's held less libido problems than the SSRIs, although my doc has stated that if I was taking the TCA (Amitriptyline in my case) as monotherapy and full dose, it would probably impact that area (libido) far more.
One more item, any of the AD meds that dry out your mouth can or will have negative effects on mental astuteness, balance, cognitive recall, fumbling fingers, and so on. For me, these effects lessened after five weeks, for others it may be shorter or longer. Try to give the Serzone a chance to work, and remember it will be muddied by the withdrawal of Effexor for a while.